MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; POTTS SCISSORS
Model Number 470001-09
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the da vinci product involved in this complaint to perform failure analysis.At the time of this report, the failure analysis has not been completed.A follow-up mdr will be submitted if additional information is obtained.
 
Event or Problem Description
It was reported that during central processing, it was discovered that the 8mm potts scissors instrument tips were broken.There was no report of patient involvement.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The potts scissors instrument was analyzed and was found to have a bent blade.One blade edge was bent at the tip.The bend point is located approximately 0.082" from the tip of the blade.The blades were not able to fully close as a result of the bending.The cut performance was negatively impacted due to the bending.Additionally, isi followed up with the initial reporter and obtained the following additional information: the customer did not have anything to follow up for this instrument.The scissors were found broken when received through sterile processing.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
POTTS SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20013999
Report Number2955842-2024-18334
Device Sequence Number14534433
Product Code NAY
UDI-Device Identifier00886874112120
UDI-Public(01)00886874112120(11)220303(10)K10220307
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470001-09
Device Catalogue Number470001
Device Lot NumberK10220307 0109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose